Thunderstorm Wind, Greene
- When
- July 10, 6:05 PM EST
- Where
- Greene County, Walstonburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.600, -77.700
Greene county 911 center reported trees and power lines down.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 10, 1:30 PM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 230 PM EDT THU JUL 10 2003 ATMS BECOMING VERY UNSTABLE...BUT CRNTLY LITTLE IN WAY OF ACTVTY WITH LIMITED FOCUS. WITH SEAS BRZ TRYING TO DVLP ALONG CST AND ACTVTY SPREADING E FROM WRN PART OF STATE...EXPECT SCT TSRA TO DVLP LATER THIS AFTN AND CONT INTO EVENING. WL GO 30/40 POPS EARLY THEN TAPER DOWN TO 20 AFTER MIDNIGHT. ON FRI FRONT AND UPR TRF GET CLSR AND EXPECT TSRA TO DVLP AGAIN DURING AFTN...WILL GO HIGH CHC INLAND TO CHC CST. BEST POPS EXPECTED FRI NIGHT INTO SAT AS FRNT STALLS TO W WITH BAND OF LIFT/RH ACRS ERN NC. WL GO 40/50 POPS THIS PD. AXIS OF MOISTURE GRADUALLY SLIDES OFFSHR SAT NIGHT INTO SUN AND WILL LOWER POPS TO SLIGHT CHC. MON THRU WED WL CONT CRNT PC WITH 30 POPS AS EXPECT SCT MAINLY AFTN/EVENING TSTMS WITH DEEP MOISTURE IN PLACE AND UPR TRF HOLDING NEAR MTNS. WL GO DRY FOR THU BASED ON NCEP PROGS. LITTLE CHG FROM CRNT TEMP GRIDDS AS THIS MATCHES CLOSE TO GDNCE. MARINE: MODELS CONTINUE TO MOVE UPPER TROF INTO THE ERN U.S. BY EARLY SAT WITH ASSOCIATED FRONT SFC FRONT JUST AHEAD IT. HOWEVER...THE FRONT IS EXPECTED TO STALL AS IT REACHES ERN NC AND NOT FCST TO MOVE INTO THE COASTAL WATERS THROUGH THE FORECAST. AS A RESULT...S TO SW FLOW WILL CONTINUE THROUGH THE FCST PERIOD. THE GRADIENT IS EXPECTED TO TIGHTEN TONIGHT INTO FRI WHICH WILL INCREASE SEAS BY EARLY FRI INTO FRI NIGHT. FEEL WWIII IS A BIT TOO HIGH...SO WILL TONE DOWN WINDS AND SEAS JUST A NOTCH...BUT WILL GO WITH MINIMAL SCA CONDITIONS ON FRI. THEN GRADIENT LOOSENS AGAIN AND SEAS DECREASE BY SUN AND MON. .MHX...NONE. RF/RAP
NCZ029-044>047-079>081-090>095-098-103-104-101030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 438 AM EDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY HEAT INDICES WILL RUN FROM 100 TO 103 THIS AFTERNOON FOR A FEW HOURS OVER INLAND COUNTIES. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ON SOUTH AND SOUTHEAST FACING BEACHES FROM CAPE HATTERAS TO NORTH TOPSAIL BEACH. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDESTORMS ARE EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
NCZ029-044>047-079>081-090>095-098-103-104-110145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 345 PM EDT THU JUL 10 2003 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE REGION THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL LIKELY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. IT APPEARS THE SOUTHERN AREAS WILL HAVE THE BEST CHANCE OF SEVERE WEATHER THROUGH 9 PM. RESIDENTS SHOULD MOVE INTO A STURDY BUILDING IF A STORM APPROACHES. RF
NCZ080-092>094-102105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 406 PM EDT THU JUL 10 2003 A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT AREAS FROM NEW BERN TO HOBUCKEN. WIND GUSTS TO 35 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS THROUGH 505 PM. HEAVY DOWNPOURS WILL DROP A QUICK 1 INCH IN A FEW SPOTS. RF
NCZ080-102245- SPECIAL WEATHER STATEMENT...FOR STRONG THUNDERSTORMS NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 542 PM EDT THU JUL 10 2003 ...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT COUNTY UNTIL 645 PM EDT... AT 542 PM EDT...THERE WERE STRONG THUNDERSTORMS 10 MILES SOUTH OF WASHINGTON...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WASHINGTON PARK AT 555 PM EDT...RIVER ROAD AT 600 PM EDT...PINETOWN AT 620 PM EDT...TERRA CEIA AT 630 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BATH...BLOUNTS CREEK...CHOCOWINITY AND WILMAR. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. CTC
The Raleigh/Durham radar (KRAX), 72 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
4 thunderstorm wind. Local standard time, as filed.
Greene county 911 center reported trees and power lines down.
Pitt county 911 center reported power lines down.
Pitt county 911 center reported trees down.
Greene county 911 center reported trees down on Ormondsville Road east of Snow Hill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370593, 5370594, 5370595, 5370837.